# SDR CA120704003

- Difficulty date: May 14, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Part number: 31708001A
- Condition: Malfunctioned
- Location: Ac Sys
- Part time: 6,401 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

(CAN) CREW REPORT OF ENGINE TORQUE FLUCTUATIONS OF 10 PERCENT IN FLIGHT.  THE ACFT WAS REPOSITIONED TO BASE AND THEN THE FOLLOWING WORK WAS COMPLETED.  ENGINE GROUND RUNS AND FAULT CONFIRMED. ENGINE BLEED POINTS BLANKED AND EGR C/O WITH ELECTRICAL PLUG OFF MFC FAULT ISOLATION CHART IN MM, COMPLETED WITH MFC IDENTIFIED AS POSSIBLE CAUSE MFC FUEL PUMP ASSY CHANGED EGR C/O NIL FAULTS ENGINE UNBLANKED AND GROUND RUN C/O NIL FAULTS.  ACFT RTS AND TQ FLUCTUATIONS OF 60 PERCENT DROP IMMEDIATELY AFTER T/O CAUSING INFLIGHT SHUTDOWN.  FURTHER TROUBLE SHOOTING WAS PERFORMED WITH NO ROOT CAUSE FOUND BEFORE IT WAS NOTICED THAT ALTERING THE AC LOAD ON THE GENERATOR CHANGED THE SEVERITY OF THE TORQUE CHANGES.  THE AC GENERATORS WERE TRANSPOSED LT TO RT.  THE DEFECT COMPLETELY WENT AWAY.  THE GENERATORS WERE THEN RETURNED TO THEIR ORIGINAL POSITIONS AND THE DEFECT RETURNED TO THE RT ENGINE. THE AC GENERATOR WAS REPLACED, EXTENSIVE GROUND RUNS PERFORMED, 2 PROVING FLIGHTS PERFORMED, ALL WITH NO DEFECTS.  THE ACFT HAS NOW BEEN RETURNED TO SERVICE.
